Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 28, 2018Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 28, 2018, 2:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 2:13 PM CDT (19:13 UTC)
Expired
Jul 28, 2018, 3:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 5 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WWUS84 KTSA 281913
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT SAT JUL 28 2018
 
OKZ060>062-067-282000-
Tulsa OK-Rogers OK-Wagoner OK-Mayes OK-
213 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN
MAYES...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL
300 PM CDT...

At 213 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Claremore to 2 miles south of Catoosa.
Movement was southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Coweta...
Catoosa...                        Verdigris...
Chouteau...                       Inola...
Sportsmen Acres Community...      Taiwah...
Tiawah...                         Oneta...
Redbird...                        Mazie...

This includes Interstate 44 between mile markers 231 and 255.
 
LAT...LON 3625 9522 3587 9560 3619 9589 3638 9561
TIME...MOT...LOC 1913Z 307DEG 24KT 3631 9558 3615 9573 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:18 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 28, 12:18 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 PM CDT Sat Jul 28 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VCTS for most TAF sites this afternoon as scattered showers/storms
persist/develop. Another storm complex is expected to drop southeast
out of Kansas later tonight, impacting the area generally after 08Z.

&&

.PREV DISCUSSION... /Issued 1104 AM CDT Sat Jul 28 2018/

..UPDATE...

DISCUSSION...
Areas of showers and thunderstorms continue across parts of
southeast OK late this morning...with another area of scattered
convection noted across northeast OK in association with an MCV.
This activity should persist into the afternoon...along with
additional development where any partial clearing/local
instability increases occur ahead of eastward moving MCV.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  69  82 /  60  70  60  60
FSM   72  90  71  82 /  60  60  70  80
MLC   73  92  71  82 /  50  50  70  70
BVO   70  85  67  81 /  70  70  70  50
FYV   69  84  67  78 /  60  60  60  70
BYV   69  84  66  78 /  60  70  60  70
MKO   72  88  70  80 /  60  60  70  70
MIO   68  84  66  80 /  70  70  70  60
F10   72  89  69  81 /  60  60  70  60
HHW   74  96  73  84 /  30  60  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Jul 28, 12:52 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jul 28 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jul 28 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing. Another round late tonight for northeast
    Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Much of northeast Oklahoma.
	ONSET...After 3 AM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Portions of southeast Oklahoma.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
There is a limited to elevated risk of severe thunderstorms over
the region today and tonight. Quarter size hail and wind gusts to
60 mph are the main threats with the storms this afternoon and
into the early evening. Damaging winds to 70 mph will be the main
threat with a complex of storms expected to enter northeast
Oklahoma late tonight. Locally heavy rainfall is possible across
northeast Oklahoma with the complex of storm tonight as well.

Afternoon heat indices around 100 degrees are expected across
portions of southeast Oklahoma this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.

Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 28, 1:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
141 PM CDT SAT JUL 28 2018

OKZ061-281915-
Rogers OK-
141 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS COUNTY UNTIL 215
PM CDT...

At 140 PM CDT, a strong thunderstorm was located 4 miles northeast of
Collinsville, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Claremore...                      Verdigris...
Oologah...                        Taiwah...
Tiawah...

This includes Interstate 44 between mile markers 242 and 257.

LAT...LON 3641 9543 3614 9561 3615 9562 3616 9562
      3616 9563 3634 9581 3639 9581 3640 9579
      3642 9579 3642 9580 3648 9578
TIME...MOT...LOC 1840Z 303DEG 17KT 3639 9577
Special weather statement, Jul 28, 2:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT SAT JUL 28 2018

OKZ062-281930-
Mayes OK-
204 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 230 PM
CDT...

At 204 PM CDT, a strong thunderstorm was located 4 miles southeast of
Adair, moving southeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Salina...                         Adair...
Spavinaw...                       Hoot Owl...
Spavinaw State Park...            Strang...
Snowdale State Park...

LAT...LON 3640 9500 3639 9500 3619 9512 3636 9535
      3649 9523
TIME...MOT...LOC 1904Z 303DEG 9KT 3638 9522
Special weather statement, Jul 28, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT SAT JUL 28 2018

OKZ060>062-067-282000-
Tulsa OK-Rogers OK-Wagoner OK-Mayes OK-
213 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN
MAYES...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL
300 PM CDT...

At 213 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Claremore to 2 miles south of Catoosa.
Movement was southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Coweta...
Catoosa...                        Verdigris...
Chouteau...                       Inola...
Sportsmen Acres Community...      Taiwah...
Tiawah...                         Oneta...
Redbird...                        Mazie...

This includes Interstate 44 between mile markers 231 and 255.

LAT...LON 3625 9522 3587 9560 3619 9589 3638 9561
TIME...MOT...LOC 1913Z 307DEG 24KT 3631 9558 3615 9573

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:42 AM CDTSpecial Weather StatementTSASequoyah48 min
Jul 28, 1:41 PM CDTSpecial Weather StatementTSARogers34 min
Jul 28, 2:04 PM CDTSpecial Weather StatementTSAMayes26 min
Jul 28, 2:33 PM CDTSpecial Weather StatementTSACraig42 min
Jul 28, 2:42 PM CDTSpecial Weather StatementTSAOkmulgee48 min
Jul 28, 2:45 PM CDTSpecial Weather StatementTSAWagoner45 min
Jul 28, 2:56 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee64 min
Jul 28, 3:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 3:16 PM CDTSpecial Weather StatementTSACraig44 min
Jul 28, 3:22 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Jul 28, 3:44 PM CDTSpecial Weather StatementTSACherokee46 min
Jul 28, 3:49 PM CDTSpecial Weather StatementTSAOttawa41 min
Jul 28, 3:54 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa29 min
Jul 28, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg40 min
Jul 28, 4:12 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jul 28, 4:20 PM CDTSpecial Weather StatementTSAMuskogee55 min
Jul 28, 4:23 PM CDTSpecial Weather StatementTSAOttawa52 min
Jul 28, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jul 28, 4:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Jul 28, 5:19 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg45 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningTSAOkfuskee34 min
Jul 28, 5:57 PM CDTSpecial Weather StatementTSANowata48 min
Jul 28, 6:21 PM CDTSpecial Weather StatementTSANowata39 min
Jul 28, 6:50 AM CDTSpecial Weather StatementTSASebastian25 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.